Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 9, 2021, 5:58 PM CDT for Pickens County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 9, 2021, 6:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
615 WWUS84 KBMX 092258 SPSBMX Special Weather Statement National Weather Service Birmingham AL 558 PM CDT Fri Apr 9 2021 ALZ012-022-092330- Pickens AL-Lamar AL- 558 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS AND SOUTHWESTERN LAMAR COUNTIES UNTIL 630 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near Ethelsville, or near Columbus, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Millport, Forest, Melborne and Shaw. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3363 8826 3354 8799 3341 8829 TIME...MOT...LOC 2258Z 220DEG 15KT 3346 8830 $$ 87/GRANTHAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:08 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 9, 4:08 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 408 PM CDT Fri Apr 9 2021 .UPDATE... Long Term Update. && .SHORT TERM... /Updated at 0329 PM CDT Fri Apr 09 2021/ Widely scattered strong to marginally severe storms continue across portions of central Alabama this afternoon. The majority of the impact weather has been from severe hail with numerous reports of golfball hail and a few sig hail reports earlier pushing tennis ball in size. The latest radar trends indicate some decrease in the overall trends likely due to loss of CAPE from I-65 eastward. Dewpoints have also dropped markedly in this area with numerous outflow/cold pool interactions. A well defined outflow boundary was noted from Walker county south to Hale and Marengo counties pushing slowly westward. Primary question marks surround how this initial wave will impact the parameter space for later this evening and overnight. The upper trough and associated vort max will sweep into the Mid/Lower Mississippi Valley after midnight. In response to this and a very unstable airmass present across the ArkLaMiss, one or more well defined complexes should evolve and perhaps merge from Arkansas to Mississippi to Louisiana. The overall evolution of these systems will be highly dependent on the mesoscale. Current thinking is that highest threat would likely be across our far western/southwest counties that are mostly uncontaminated at this time. Given the likely fast forward propagation of any QLCS/MCS (or even derecho like feature) we cannot rule out areas further east being impacted, but the higher threat late this evening overnight certainly looks to be across our western counties. Although we don't expect a long duration precip event, additional heavy rainfall could bump up some rivers/streams and will be monitoring for that as well. Will update shortly for short term temp/pop trends, but not planning a ton of changes for the general overnight period. 15/CBD Previous short-term discussion: /Updated at 1140 AM CDT Fri Apr 09 2021/ Isolated to scattered showers and thunderstorms will continue across central AL through the afternoon and early evening. Skies are expected to clear more this afternoon than this morning allowing for temperatures to warm across the state. This combined with ample moisture from southerly and southwest flow will help CAPE values remain around 2500 to 3000 J/kg. With shear only around 20-25 kts...expecting these storms to have strong cores...though pulsing with intensity. Large severe hail and downburst winds are the main threat for any thunderstorms that do develop this afternoon and evening. PW values in the 90th percentile for this time of year could cause heavy rain with these storms...especially any that backbuild or move over the same areas. After sunset...instability will decrease to around 1000 to 1500 J/kg with shear remaining fairly light. Models are trying to bring in a couple of areas of scattered thunderstorms from roughly sunset through around midnight. The intensity and coverage of these storms could affect the line expected later in the morning. For now...expecting the main coverage to be in roughly the northern half of central AL. Will include wording for strong thunderstorms in the forecast...with a chance for isolated severe for hail and damaging winds. Clusters of storms in MS will form into a squall line after midnight...expecting to move into western AL between about 2 am and 3 am. Hi res models are trying to bring this whole line through the state faster than previous runs. Have updated the rainfall chances to reflect a slightly faster timing...though will leave another model update before adjusting the timing further. A mid level jet moving through with this line and strong upper level divergence will allow for a very fast moving line of strong storms. Straight line damaging winds are the main threat with this system with wind speeds up to 60 mph possible as the line moves through. Shear values increase to around 40 - 50 kts...so including a tornado threat as well. This line will move into the western counties of AL before sunrise...with a concern for nighttime warnings and the need for the public to hear those warnings. If the models accurately forecast the storms ahead of this line...the northern half of the area *may* have enough activity to work through some instability to lessen some impacts for the main line moving through. With this in place...the main focus of instability and the greatest bowing part of the line looks to be in the southern half of the area...closer to where the Enhanced shading in the impact graphic currently is. Of course the area of the strongest winds with this line will greatly depend on the activity after sunset...and the mid level jet pushing through the state in the morning. Behind the main line...there will be enough low level moisture remaining for a few scattered light showers through the afternoon. Low and mid level flow will transition to out of the west...with temperatures expected to warm only a couple degrees through the afternoon with highs in the mid and low 70's. 24 .LONG TERM... /Updated at 0403 PM CDT Fri Apr 09 2021/ Primary adjustments to the long term forecast included a trend towards lower PoPs and temperatures for Wednesday night through the end of the week. Little to no changes were needed for the first half of the period. The same surface low set to produce strong storms tonight across the Central Gulf States will settle over the Great Lakes and push a secondary reinforcing front with showers and thunderstorms through the area on Wednesday with a dry and cooler airmass following closely behind. 12Z model guidance is in decent agreement on this solution with better opportunities for rain across our southern counties. Based on this trend, I slightly lowered PoPs and temperatures for the end of the week with high pressure and northerly flow becoming the primary driving factors in a less active pattern for at least a few days next week. If the forecast continues to trend in this direction, further adjustments will be necessary. 86 Previous long-term discussion: /Updated at 0338 AM CDT Fri Apr 09 2021/ Saturday night through Thursday. Lingering thunderstorms are possible across the southeastern counties late Saturday night through early Sunday morning as the main frontal boundary finally pushes through Central AL. The low pressure system itself is expected to lift northward into the Great Lakes region, leading to height rises across the Deep South Sunday through Monday. With the ridging developing in the lower levels, we should remain rain-free. We transition to more of a quasi-zonal flow aloft Monday afternoon through Thursday. However, this doesn't mean we'll stay rain-free as model guidance picks up on at least two quick shortwave impulses that slide across the southern half of the CONUS Tuesday through Thursday. Each of these will increase rain/thunderstorm chances for our area, though specific timings remain uncertain this far in advance. Therefore, I've trended PoPs up around mid-week, but will keep chances in the 40-50% range. 25/Owen && .AVIATION... 18Z TAF Discussion. Isolated to scattered thunderstorms are expected this afternoon through the evening. Have left in TEMPO in each TAF to account for uncertainty in timing and duration of any storms moving over the TAF site. Overnight...scattered thunderstorms are expected through much of the night ahead of a line of strong thunderstorms moving from west to east across Alabama through the morning. Have left in prevailing MVFR ceilings to account for ample low level moisture...with confidence on timing for IFR or less ceilings and visibilities expected to increase as the line approaches. 24 && .FIRE WEATHER... Scattered showers and thunderstorms expected today across much of the area. This could cause erratic gusty winds in locations nearest to any thunderstorm development. More widespread rain and thunderstorms move in overnight tonight into Saturday. Drier/rain-free conditions are expected Sunday into Monday, with afternoon RH values in the 30-40 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 75 48 74 47 / 80 100 20 10 0 Anniston 62 75 51 76 49 / 70 100 20 10 0 Birmingham 63 75 51 75 51 / 90 90 10 10 0 Tuscaloosa 63 76 49 76 50 / 100 90 10 10 0 Calera 63 75 51 75 51 / 90 100 10 10 0 Auburn 62 72 56 74 51 / 50 100 30 10 0 Montgomery 65 77 57 78 51 / 80 100 20 10 0 Troy 64 75 59 79 51 / 50 100 30 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 512 AM CDT Fri Apr 9 2021 ALZ011>015-017>050-101315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 512 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are possible late this morning through the evening hours across all of Central Alabama. Threats include damaging winds and large hail. Another round of severe storms will move through late tonight and into Saturday morning. Damaging winds and large hail are possible along with an isolated tornado threat. Locally heavy rainfall may also cause minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms will continue through Saturday morning. Damaging winds and large hail are possible along with an isolated tornado threat. Locally heavy rainfall may also cause minor flooding. Minor flooding along portions of the Tombigbee River Saturday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed this afternoon through Saturday.
In the hours before
Local storm report, Apr 9, 5:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 NNE WATEROAK 32.88N 87.44W
04/09/2021 E1.00 INCH HALE AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED NEAR LAKE
PAYNE. PICTURES RECEIVED THROUGH SOCIAL
MEDIA.
&&
MALSpecial weather statement, Apr 9, 5:37 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Birmingham AL 537 PM CDT Fri Apr 9 2021 ALZ023-032-092300- Hale AL-Tuscaloosa AL- 537 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TUSCALOOSA AND NORTH CENTRAL HALE COUNTIES UNTIL 600 PM CDT... At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over Moundville, or 15 miles south of Tuscaloosa, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moundville, Shelton State Community College, Mound State Park, Duncanville, Englewood, Elliots Creek, Little Sandy, Maxwell, Moundville Airport and Hull. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3297 8773 3313 8757 3310 8732 3290 8760 TIME...MOT...LOC 2236Z 222DEG 16KT 3299 8762 87/GRANTHAM
Local storm report, Apr 9, 5:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HAIL 2 ENE HOLTAMVILLE 32.01N 87.90W
04/09/2021 E2.00 INCH MARENGO AL BROADCAST MEDIA
HAIL PHOTO SUBMITTED TO BROADCAST MEDIA AND
SHARED ON SOCIAL MEDIA. TIME ESTIMATED BY
RADAR.
0808 AM HAIL 1 SW PROVIDENCE 32.33N 87.79W
04/09/2021 E0.88 INCH MARENGO AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORT FROM PHOTO SUBMITTED
TO BROADCAST MEDIA AND SHARED ON SOCIAL
MEDIA.
0913 AM HAIL MILLBROOK 32.48N 86.36W
04/09/2021 E0.25 INCH ELMORE AL PUBLIC
PEA SIZED HAIL REPORTED IN MILLBROOK. TIME
ESTIMATED BY RADAR.
0940 AM HAIL DEATSVILLE 32.61N 86.40W
04/09/2021 E0.70 INCH ELMORE AL TRAINED SPOTTER
DIME SIZED HAIL REPORTED IN DEATSVILLE. TIME
ESTIMATED BY RADAR.
1001 AM HAIL 4 ESE MARBURY 32.67N 86.42W
04/09/2021 M1.50 INCH AUTAUGA AL PUBLIC
FORWARDED BY BROADCAST MEDIA VIA SOCIAL
MEDIA.
1007 AM HAIL 4 W TITUS 32.71N 86.39W
04/09/2021 E1.00 INCH ELMORE AL PUBLIC
SOCIAL MEDIA REPORT OF HAIL UP TO QUARTER
SIZE IN THE LIGHTWOOD COMMUNITY.
1026 AM HAIL 3 S SANTUCK 32.59N 86.14W
04/09/2021 E0.75 INCH ELMORE AL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
1034 AM HAIL 3 E SANTUCK 32.63N 86.08W
04/09/2021 E1.50 INCH ELMORE AL EMERGENCY MNGR
REPORTED AT THE 9400 BLOCK OF GEORGIA ROAD
SW OF ECLECTIC.
1218 PM HAIL 1 NNW OAK GROVE 33.21N 86.31W
04/09/2021 E1.00 INCH TALLADEGA AL PUBLIC
DIME SIZE HAIL BETWEEN CHILDERSBURG AND
SYLACAUGA ON HIGHWAY 280. ADDITIONAL REPORTS
HAVE THE HAIL UP TO QUARTER SIZE.
1252 PM HAIL 2 N HOLLY GROVE 33.87N 87.42W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
AT LEAST QUARTER SIZE HAIL ON I-22 IN WALKER
COUNTY. VIA VIDEO ON SOCIAL MEDIA.
1254 PM HAIL SAFFORD 32.29N 87.37W
04/09/2021 E1.00 INCH DALLAS AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM SAFFORD.
VIDEO RECEIVED FROM BROADCAST MEDIA OF HAIL
AT THE INTERSECTION OF HIGHWAY 5 AND HIGHWAY
22.
1254 PM HAIL 2 ESE TRUSSVILLE 33.60N 86.57W
04/09/2021 E0.25 INCH JEFFERSON AL PUBLIC
PEA SIZE HAIL NEAR TRUSSVILLE.
0105 PM HAIL 1 SW LUPTON 33.93N 87.41W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
HAIL REPORTED AT LUPTON SCHOOL, AT LEAST
QUARTER SIZE PICTURES VIA SOCIAL MEDIA.
0118 PM HAIL DORA 33.73N 87.08W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
PICTURE OF QUARTER SIZE HAIL RECEIVED
THROUGH SOCIAL MEDIA NEAR DORA.
0118 PM HAIL 1 WSW LUPTON 33.93N 87.42W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL REPORTED AT LUPTON SCHOOL.
0122 PM HAIL DORA 33.73N 87.08W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL REPORTED ON SHARON BLVD IN
DORA. VIA SOCIAL MEDIA.
0125 PM HAIL 1 WNW SUMITON 33.76N 87.06W
04/09/2021 E1.75 INCH WALKER AL AMATEUR RADIO
REPORT RELAYED FROM AMATEUR RADIO OPERATOR.
0128 PM HAIL SUMITON 33.75N 87.05W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
SEVERAL REPORTS OF QUARTER SIZE HAIL IN
SUMITON. SOME OF THE HAIL TOTALLY COVERED
DECKS. VIA SOCIAL MEDIA.
0140 PM HAIL 1 NW KIMBERLY 33.78N 86.82W
04/09/2021 E1.00 INCH JEFFERSON AL PUBLIC
QUARTER SIZE HAIL RECEIVED THROUGH SOCIAL
MEDIA.
0142 PM HAIL 1 WSW KIMBERLY 33.77N 86.81W
04/09/2021 E0.70 INCH JEFFERSON AL PUBLIC
DIME SIZE HAIL FELL NEAR MORRIS.
0151 PM HAIL 1 E MORRIS 33.75N 86.79W
04/09/2021 E1.00 INCH JEFFERSON AL PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0202 PM HAIL PALMERDALE 33.74N 86.65W
04/09/2021 E1.00 INCH JEFFERSON AL PUBLIC
HAIL, SOME UP TO THE SIZE OF QUARTERS,
COVERED SOME DECKS NEAR PALMERDALE.
0202 PM HAIL 3 E NAUVOO 33.98N 87.44W
04/09/2021 U0.75 INCH WALKER AL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0203 PM HAIL 2 NNW LUPTON 33.95N 87.41W
04/09/2021 U0.75 INCH WALKER AL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0215 PM TSTM WND DMG 5 ESE CRUMPTONIA 32.17N 87.22W
04/09/2021 DALLAS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN THE VICINITY
OF CR 73.
0218 PM HAIL 3 NNW MANCHESTER 33.94N 87.27W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL REPORTED BETWEEN CURRY AND
MANCHESTER. SOME HAIL MAY HAVE BEEN LARGER.
0230 PM HAIL ARGO 33.70N 86.51W
04/09/2021 E0.70 INCH ST. CLAIR AL PUBLIC
DIME SIZE HAIL RECEIVED FROM SOCIAL MEDIA
PICTURES IN ARGO.
0306 PM HAIL 1 S ARKADELPHIA 33.86N 86.93W
04/09/2021 E1.00 INCH BLOUNT AL PUBLIC
REPORTS OF QUARTER SIZE HAIL NEAR
ARKADELPHIA.
0418 PM HAIL 3 N COATOPA 32.53N 88.08W
04/09/2021 E1.00 INCH SUMTER AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 3 N
COATOPA. QUARTER SIZE HAIL WAS REPORTED JUST
OFF HIGHWAY 28 AND CR 21.
0500 PM HAIL 1 NNE WATEROAK 32.88N 87.44W
04/09/2021 E1.00 INCH HALE AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED NEAR LAKE
PAYNE. PICTURES RECEIVED THROUGH SOCIAL
MEDIA.
&&Special weather statement, Apr 9, 5:41 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
541 PM CDT Fri Apr 9 2021
ALZ022-023-092315-
Pickens AL-Tuscaloosa AL-
541 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TUSCALOOSA COUNTY
UNTIL 615 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jena, or 9 miles south of Gordo, moving northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coker, Lake Lurleen State Park, Buhl, Echola and Elrod.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3342 8784 3330 8764 3314 8784 3315 8784
3315 8785 3324 8788
TIME...MOT...LOC 2241Z 218DEG 9KT 3319 8787
87/GRANTHAMSpecial weather statement, Apr 9, 5:52 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
552 PM CDT Fri Apr 9 2021
ALZ031-092315-
Greene AL-
552 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREENE COUNTY UNTIL
615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mantua, or 15 miles east of Aliceville, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Union, Mantua, Jena and Snoddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3308 8797 3309 8795 3310 8795 3312 8793
3312 8791 3315 8784 3310 8784 3309 8783
3302 8783 3298 8791 3308 8799
TIME...MOT...LOC 2252Z 226DEG 23KT 3307 8790
87/GRANTHAMSpecial weather statement, Apr 9, 5:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 558 PM CDT Fri Apr 9 2021 ALZ012-022-092330- Pickens AL-Lamar AL- 558 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS AND SOUTHWESTERN LAMAR COUNTIES UNTIL 630 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near Ethelsville, or near Columbus, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Millport, Forest, Melborne and Shaw. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3363 8826 3354 8799 3341 8829 TIME...MOT...LOC 2258Z 220DEG 15KT 3346 8830 87/GRANTHAM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:45 PM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 4 days |
| Apr 9, 6:09 AM CDT | Special Weather Statement | BMX | Bullock | 51 min |
| Apr 9, 7:03 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Apr 9, 8:02 AM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Apr 9, 8:06 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 24 min |
| Apr 9, 8:22 AM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 9, 8:43 AM CDT | Special Weather Statement | BMX | Macon | 32 min |
| Apr 9, 9:07 AM CDT | River Flood Warning | BMX | Greene, Marengo, Sumter | 69 hr |
| Apr 9, 9:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 9, 9:14 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Apr 9, 9:40 AM CDT | Special Weather Statement | BMX | Elmore | 50 min |
| Apr 9, 9:56 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 25 min |
| Apr 9, 10:21 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| Apr 9, 10:32 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 18 min |
| Apr 9, 11:07 AM CDT | Special Weather Statement | BMX | Macon | 38 min |
| Apr 9, 11:12 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 26 min |
| Apr 9, 12:00 PM CDT | Special Weather Statement | BMX | Talladega | 45 min |
| Apr 9, 12:11 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| Apr 9, 12:46 PM CDT | Special Weather Statement | BMX | Walker, Winston | 44 min |
| Apr 9, 12:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Apr 9, 12:51 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 54 min |
| Apr 9, 1:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Apr 9, 1:22 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 36 min |
| Apr 9, 1:36 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 39 min |
| Apr 9, 1:40 PM CDT | Special Weather Statement | BMX | Autauga | 35 min |
| Apr 9, 1:40 PM CDT | Special Weather Statement | BMX | Dallas | 35 min |
| Apr 9, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 38 min |
| Apr 9, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 65 min |
| Apr 9, 2:05 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 55 min |
| Apr 9, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 54 min |
| Apr 9, 2:31 PM CDT | Special Weather Statement | BMX | St. Clair | 44 min |
| Apr 9, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 51 min |
| Apr 9, 3:21 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| Apr 9, 4:04 PM CDT | Special Weather Statement | BMX | Hale | 41 min |
| Apr 9, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 47 min |
| Apr 9, 4:34 PM CDT | Special Weather Statement | BMX | Shelby | 41 min |
| Apr 9, 4:44 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Apr 9, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 25 min |
| Apr 9, 4:56 PM CDT | Special Weather Statement | BMX | Hale | 34 min |
| Apr 9, 5:28 PM CDT | Special Weather Statement | BMX | Pickens | 32 min |
| Apr 9, 5:37 PM CDT | Special Weather Statement | BMX | Hale | 23 min |
| Apr 9, 5:41 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Apr 9, 5:52 PM CDT | Special Weather Statement | BMX | Greene | 23 min |
| Apr 9, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 37 min |
| Apr 9, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| Apr 9, 6:37 PM CDT | Special Weather Statement | BMX | Pickens | 23 min |
| Apr 9, 6:53 PM CDT | Special Weather Statement | BMX | Pickens | 37 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.